Alert archive / South Dakota / River Flood Warnings in 2014

River Flood Warning 8, NWS Aberdeen, SD

June 20, 2014Dewey County, South Dakota

NWS Aberdeen, SD issued this river flood warning at Jun 20, 2014, 2:54 PM MDT for Dewey County, South Dakota. It was in force for 8 hr.

The area

The outline as issued.

The facts

Issued
Jun 20, 2014, 2:54 PM MDT (20:54 UTC)
Expired
Jun 20, 2014, 10:49 PM MDT
In force
8 hr
Issued by
NWS Aberdeen, SD
Area
Storm-based polygon
Flood severity
Minor

County Dewey County, SD

The radar

The Bismarck radar (KBIS), 164 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Moreau River (SD) near Whitehorse (WHIS2).

Action stage
19 ft
Minor stage
21 ft
Moderate stage
23 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06360500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

417 
WGUS43 KABR 202054
FLWABR
BULLETIN-IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ABERDEEN SD
354 PM CDT FRI JUN 20 2014

...THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN SOUTH DAKOTA...

  MOREAU RIVER NEAR WHITEHORSE 

.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
THE NEXT 24 HOURS. ANY ADDITIONAL FUTURE PRECIPITATION COULD AFFECT 
THE FORECASTS. 

THE MOREAU RIVER NEAR WHITEHORSE HAS RISEN ABOVE FLOOD STAGE...AND 
WILL CONTINUE TO SLOWLY RISE TODAY BEFORE FALLING BACK BELOW FLOOD
STAGE ON SATURDAY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...FLOOD WATERS CAN BE VERY DANGEROUS. NEVER DRIVE 
ACROSS A FLOODED ROAD...TURN AROUND DONT DROWN!

STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR FAVORITE LOCAL MEDIA.

FOR ADDITIONAL INFORMATION...CHECK OUT OUR WEB SITE AT 
WWW.WEATHER.GOV/ABR...THEN LEFT CLICK ON THE RIVERS AND LAKES LINK.

THE NEXT SCHEDULED STATEMENT WILL BE ISSUED SATURDAY.

&&

SDC041-210449-
/O.NEW.KABR.FL.W.0008.140620T2054Z-140621T0449Z/
/WHIS2.1.ER.140620T1656Z.140620T2031Z.140620T2249Z.NO/
254 PM MDT FRI JUN 20 2014

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A 

* FLOOD WARNING FOR 
  THE MOREAU RIVER NEAR WHITEHORSE.
* AT 245 PM FRIDAY THE STAGE WAS 21.7 FEET. 
* FLOOD STAGE IS 21.0 FEET. 
* FORECAST...THE RIVER WILL FALL TO BELOW FLOOD STAGE ON SATURDAY.
* AT 21.0 FEET...LOW-LYING PASTURE LANDS ALONG THE RIVER BEGIN TO 
  FLOOD.  

&&



LAT...LON 4544 10035 4521 10123 4512 10123 4526 10073
      4529 10036 4544 10035       

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this river flood warning went out at Jun 20, 2:40 PM MDT, 14 minutes earlier.

Area forecast discussion, Jun 20, 2:40 PM MDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ABERDEEN SD
340 PM CDT FRI JUN 20 2014

.SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT
UPPER LEVEL LOW PRESSURE WILL CONTINUE TO SPIN OVER SOUTH CENTRAL
CANADA THROUGH THE DAY MONDAY...KEEPING FAST MOVING ZONAL FLOW
OVER THE NORTHERN PLAINS WITH SEVERAL SHORTWAVES TRACKING THROUGH
THE FLOW. TONIGHT WILL BE MOSTLY DRY ACROSS THE AREA...WITH JUST A
CHANCE OF A FEW THUNDERSTORMS ACROSS THE NORTHEASTERN CWA. THE
BETTER CHANCE FOR SIGNIFICANT WEATHER LOOKS TO COME SATURDAY
AFTERNOON AND SATURDAY NIGHT AS A LOW PRESSURE SYSTEM AND
ASSOCIATED FRONTAL BOUNDARY REACH THE CWA AROUND MID
AFTERNOON...WITH THE FRONT LIKELY BECOMING THE FOCUS FOR
THUNDERSTORM DEVELOPMENT. 2000-4000 J/KG OF CAPE AND 30 TO 40
KNOTS OF DEEP LAYER SHEAR WILL BE PRESENT. THIS IS NOT A CRAZY
HIGH AMOUNT OF SHEAR...SO STORMS MAY BE A BIT SLOW MOVING. LOW
LEVEL SHEAR IS NOT THAT IMPRESSIVE...SO TORNADIC THREAT LOOKS
MINIMAL AT THIS TIME. THE FRONT MAY GET HUNG UP OVER THE FAR
EASTERN CWA DURING THE DAY SUNDAY...SO WILL KEEP A SMALL POP
IN...BUT THINGS THEN DRY UP SUNDAY NIGHT AS THE SYSTEM MOVES
EAST.

FAIRLY WARM AIR WILL BE IN PLACE ON SATURDAY...WITH HIGHS IN THE
MID TO UPPER 80S...THEN WILL SEE SLIGHTLY COOLER TEMPS IN THE MID
70S TO LOWER 80S ON SUNDAY BEHIND THE SYSTEM.

.LONG TERM...MONDAY THROUGH FRIDAY
MODELS AGREE FAIRLY WELL WITH THE EVOLUTION OF THE UPPER LEVEL
FLOW PATTERN ACROSS THE CONUS THROUGH THE LONG TERM. THE PERIOD
BEGINS WITH AN UPPER LEVEL TROUGH OF LOW PRESSURE LOCATED NEAR THE
REGION. THIS LOW PRESSURE WILL KEEP TEMPERATURES BELOW NORMAL FOR
THE FIRST OF HALF OF NEXT WEEK. A SHORTWAVE ROUNDING THE BASE OF
THE TROUGH WILL BRING A CHANCE FOR SHOWERS AND THUNDERSTORMS TO
THE AREA FOR TUESDAY AND TUESDAY NIGHT. INCREASING MID LEVEL
HEIGHTS WILL BEGIN INVADING THE REGION ON WEDNESDAY WITH
TEMPERATURES SLOWLY WARMING ABOVE CLIMO BY FRIDAY. OF COURSE WITH
WARMER TEMPERATURES COMES INCREASING MOISTURE AND INSTABILITY
RESULTING IN SCATTERED SHOWERS AND THUNDERSTORMS FOR THE END OF
THE WORK WEEK.

&&

.AVIATION...
18Z TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS

VFR CONDITIONS ARE EXPECTED AT ALL TERMINALS THROUGH THE VALID TAF
PERIOD. GUSTY WESTERLY WINDS THIS AFTERNOON WILL DIMINISH BELOW 12
KNOTS AROUND SUNSET.

&&

.ABR WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
&&

SHORT TERM...PARKIN
LONG TERM...SD
AVIATION...SD

WEATHER.GOV/ABERDEEN
Hazardous weather outlook, Jun 20, 3:30 AM MDT, 11 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ABERDEEN SD
430 AM CDT FRI JUN 20 2014

MNZ039-046-SDZ007-008-011-019>023-210930-
TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT-
HAMLIN-DEUEL-
430 AM CDT FRI JUN 20 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MINNESOTA AND NORTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS ARE POSSIBLE EARLY THIS AFTERNOON...BUT
CONDITIONS SHOULD DRY OUT LATER IN THE DAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ANOTHER FRONT WILL MOVE MOVE FROM WEST TO EAST ACROSS THE
DAKOTAS ON SATURDAY...AND SOME STORMS MAY BECOME STRONG TO SEVERE
SATURDAY AFTERNOON. LARGE HAIL AND STRONG WINDS WILL BE THE MAIN
THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

SDZ003>006-009-010-015>018-033>037-045-048-051-210930-
CORSON-CAMPBELL-MCPHERSON-BROWN-WALWORTH-EDMUNDS-DEWEY-POTTER-
FAULK-SPINK-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO-
430 AM CDT FRI JUN 20 2014 /330 AM MDT FRI JUN 20 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH
DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS ARE POSSIBLE LATE TONIGHT INTO SATURDAY
MORNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ANOTHER FRONT WILL MOVE MOVE FROM WEST TO EAST ACROSS THE
DAKOTAS SATURDAY AFTERNOON. SOME STORMS MAY BECOME STRONG TO
SEVERE...WITH LARGE HAIL AND STRONG WINDS THE MAIN THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

SERR

The office that day

Everything else NWS Aberdeen, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 6:39 PM MDTSevere Thunderstorm WarningABRClark, Codington, Day51 min
Jun 19, 7:19 PM MDTSevere Thunderstorm WarningABRCodington, Day, Grant41 min

Nearby

River Flood Warnings in South Dakota, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.